Show simple item record

dc.contributor.authorMiettinen, Jari
dc.contributor.authorTaskinen, Sara
dc.contributor.authorNordhausen, Klaus
dc.contributor.authorOja, Hannu
dc.date.accessioned2015-08-14T07:50:51Z
dc.date.available2015-08-14T07:50:51Z
dc.date.issued2015
dc.identifier.citationMiettinen, J., Taskinen, S., Nordhausen, K., & Oja, H. (2015). Fourth Moments and Independent Component Analysis. <em>Statistical science</em>, 30 (3), 372-390. <a href="http://dx.doi.org/10.1214/15-STS520">doi:10.1214/15-STS520</a>
dc.identifier.otherTUTKAID_66763
dc.identifier.urihttps://jyx.jyu.fi/handle/123456789/46616
dc.description.abstractIn independent component analysis it is assumed that the components of the observed random vector are linear combinations of latent independent random variables, and the aim is then to find an estimate for a transformation matrix back to these independent components. In the engineering literature, there are several traditional estimation procedures based on the use of fourth moments, such as FOBI (fourth order blind identification), JADE (joint approximate diagonalization of eigenmatrices), and FastICA, but the statistical properties of these estimates are not well known. In this paper various independent component functionals based on the fourth moments are discussed in detail, starting with the corresponding optimization problems, deriving the estimating equations and estimation algorithms, and finding asymptotic statistical properties of the estimates. Comparisons of the asymptotic variances of the estimates in wide independent component models show that in most cases JADE and the symmetric version of FastICA perform better than their competitors.
dc.language.isoeng
dc.publisherInstitute of Mathematical Statistics
dc.relation.ispartofseriesStatistical science
dc.subject.otherAffine equivariance
dc.subject.otherFastICA
dc.subject.otherFOBI
dc.subject.otherJADE
dc.subject.otherkurtosis
dc.titleFourth Moments and Independent Component Analysis
dc.typearticle
dc.identifier.urnURN:NBN:fi:jyu-201508132656
dc.contributor.laitosMatematiikan ja tilastotieteen laitosfi
dc.contributor.laitosDepartment of Mathematics and Statisticsen
dc.contributor.oppiaineTilastotiede
dc.type.urihttp://purl.org/eprint/type/JournalArticle
dc.date.updated2015-08-13T12:15:02Z
dc.type.coarjournal article
dc.description.reviewstatuspeerReviewed
dc.format.pagerange372-390
dc.relation.issn0883-4237
dc.relation.numberinseries3
dc.relation.volume30
dc.type.versionpublishedVersion
dc.rights.copyright© Institute of Mathematical Statistics, 2015. Published in this repository with the kind permission of the publisher.
dc.rights.accesslevelopenAccess
dc.relation.doi10.1214/15-STS520


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record